I have Crohn's colitis, which is closely related (and in my particular case nearly identical) to ulcerative colitis. I was diagnosed at 13.
The first thing to know is that neither Crohn's nor UC is caused by anxiety! You wrote, "Now however the anxiety has resulted in an ulcer in her large intestine" which is absolutely false.
Certain kinds of stress can cause a flare-up, but the current thinking on the disease itself is that it is a combination of genetic susceptibility, autoimmune response to the excessive hygiene in the west (same as other autoimmune diseases such as lupus), and possibly some sort of viral or bacterial infection picked up from the environment.
Also the disease can cause anxiety and depression. Some people get anxious and depressed because of being sick and in pain. Other people who have a lot of disease in the small intestine, don't produce enough serotonin from the small intestine, and that causes depression, but that is not going to apply to someone with UC.
There are mild, moderate, and severe cases of the disease and there is no telling what your sister will end up with after this first flare-up. It certainly is common for many of us not to be able to eat apples, at least raw apples with skin-- fruit and vegetable skin can be very difficult to digest. During the summer, especially, when so many delicious fruits and vegetables are available, I have to be very strict with not allowing myself to eat too many-- but then, sometimes I say to heck with it and have a delicious summer meal including coleslaw and corn on the cob and melon for dessert, and I just don't leave the house or plan to accomplish anything the following day.
Yoga and meditation may help her anxiety, and her doctor can tell her when it is OK to do the yoga (I'd think meditation could start any time), but they are not likely to have any effect on her disease process. Also remember if she is taking any kind of steroids, those can cause severe anxiety in and of themselves, so don't worry too much if she seems to be experiencing those symptoms.
I don't know how she has been living her life before that makes you say she needs to change it, but in any case, I recommend the following sites for learning more about UC:http://www.ccfa.org
(Crohn's and Colitis Foundation of America, includes a pdf brochure of what school accommodations to put in an IEP)http://www.ibdsucks.com
(support group/ message board)
And about living with chronic illness in general:http://www.butyoudontlooksick.com/ar...e-miserandino/
As far as "natural" healing and such, for inflammatory bowel disease the best things are probiotics. If she ends up taking a medication that could affect her liver, some people take milk thistle if their liver enzymes go bad. When I was on that medication (6mp/ azathioprine-- they are similar), my liver enzymes were always fine so I never bothered.
I won't lie, this CAN be a very serious disease and I'm not going to be sunshine-and-roses about it. I'm on, like, my 6th-choice career because of limitations of my disease, and I probably would have more children if I hadn't been too sick to TTC for several years, and I have had medication side effects that nearly killed me and others that left my appearance permanently changed. BUT right now, I basically have a normal life, and I know other people with the same or similar diseases who haven't had those kinds of problems, as well as other people who have had it a lot worse than me. So you just never know. One very important thing is medication compliance; which is also especially hard for adolescents! But there you go. Your sister should know that if she is unhappy with a medication, she should ask for a doctor appointment to get it changed rather than just go off it (steroids especially are very dangerous to wean off of cold turkey).
PM me if you have any more questions that you don't want to post here, and I'll keep checking the thread too.
ETA: if she isn't sleeping, sounds like she may be on high-dose steroids? Does her doctor know she isn't sleeping? I don't know if there are sleeping aids that a 12-year-old can take, but if there are, she might need them to counteract the steroids. Lack of appetite is a normal symptom of UC.